Tasmar Overdose

In reported cases where people took too much Tasmar (tolcapone), overdose symptoms included vomiting, dizziness, and difficulty breathing. However, the effects of an overdose can vary, depending on how much of the medication was taken and whether it was taken with other medications or substances. Treatment for a Tasmar overdose may involve "pumping the stomach," inducing vomiting, or providing supportive care.

Tasmar Overdose: An Introduction

Tasmar® (tolcapone) is a prescription Parkinson's disease medication. It belongs to a group of medications known as catechol-O-methyltransferase (COMT) inhibitors. As with any medication, it is possible to take too much Tasmar. The specific effects of a Tasmar overdose can vary, depending on a number of factors, including the Tasmar dosage and whether it was taken with any other medications or substances.
 

Symptoms of a Tasmar Overdose

In studies, when high doses of Tasmar were given to humans and animals, it caused the following symptoms:
 
  • Nausea
  • Vomiting
  • Dizziness
  • Difficulty breathing.
     
Of course, a Tasmar overdose is also likely to cause any of the usual Tasmar side effects.
 
It is important to remember that Tasmar is always used in combination with carbidopa and levodopa products (such as Sinemet®, Sinemet CR, or Parcopa®). If a person has overdosed on Tasmar, it is likely that an overdose with carbidopa and levodopa may have also occurred (see Sinemet Overdose for more information).
 

Treatment for a Tasmar Overdose

The treatment for a Tasmar overdose may also vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting or to absorb the medication from the digestive tract. Dialysis is not expected to be useful for removing Tasmar from the blood. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Careful monitoring of the heart, blood pressure, and breathing
  • Fluids through an intravenous line (IV)
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe you may have overdosed on Tasmar.
 
Ways to Prep Your Kitchen to Eat Well During Cancer Treatment

Tasmar for Parkinson's

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.